MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (135CM GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (135CM GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire is confirmed and was determined to be use related.One 0.018 in.Guidewire in a plastic hoop was returned for evaluation.An initial visual observation showed use residue on the returned sample.The coiled portion of the guidewire was observed to be slightly bent and curved, and a kink was observed between two coils about 1.5 cm proximal to the distal tip.No breaks were observed in the guidewire during tactile evaluation.A microscopic observation revealed the weld tip was present and intact.The core wire could be seen between the kink in the coiled wire.The use residue on the returned guidewire as well as the location and characteristics of the kink in the guidewire suggest the guidewire was most-likely damaged during use due to advancement against resistance, retraction of the guidewire against the bevel of the introducer needle, and/or patient anatomy.A lot history review (lhr) of recw1325 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
The guidewire was found bent during insertion at x-ray in mid (b)(6) 2020.(b)(6) 2020- returned guidewire is kinked.

Brand Name
POWERPICC SOLO CATHETER 5F RADIOLOGY BASIC TRAY (DUAL-LUMEN) (135CM GUIDEWIRE)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10035607
Report Number3006260740-2020-01697
Device Sequence Number11509800
Product Code LJS
UDI-Device Identifier00801741028106
UDI-Public(01)00801741028106
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2020
Device Model NumberN/A
Device Catalogue Number3295135
Device Lot NumberRECW1325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2020
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2020
Initial Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1